Georgia, 2010

Damaging Wind in Georgia, July 31, 2010

July 31, 2010 · NWS CHS · 1 event in 1 county or zone

A weak frontal boundary in combination with the sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak frontal boundary in combination with the sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 31, 2:47 PM EST, 44 minutes earlier.

Area forecast discussion, Jul 31, 2:47 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT JUL 31 2010

.SYNOPSIS...
A STATIONARY FRONT WILL DISSIPATE NORTH OF THE AREA TONIGHT AND
SUNDAY. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL ACROSS THE REGION
MONDAY THROUGH SATURDAY...WITH THE DEVELOPMENT OF A LEE SIDE TROUGH
INLAND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...ALTHOUGH NOT QUITE
AS HOT AS YESTERDAY AS THE SEA BREEZE HAS PUSHED INLAND FAIRLY
QUICK TODAY AND SHOWERS AND THUNDERSTORMS ARE GOING TO BECOME MORE
WIDESPREAD THROUGH THIS EVENING. EXPECT THE BEST COVERAGE TO BE
ACROSS INTERIOR AREAS OF THE FORECAST AREA CLOSER TO THE SURFACE
TROUGH AND SEA BREEZE BOUNDARIES. IN ADDITION...THUNDERSTORMS
COMING OF THE SOUTHERN APPALACHIANS MAY DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM /MCS/ AND PUSH TOWARD THE COAST AFTER SUNSET.
DUE TO IMPRESSIVE INSTABILITY AND JUST ENOUGH SHEAR...THERE IS THE
POTENTIAL FOR THESE STORMS TO BECOME SEVERE WITH DAMAGING WINDS
THE MAIN HAZARD. HOWEVER...FREQUENT LIGHTNING AND HEAVY RAINFALL
IS ALSO A THREAT. WILL GO WITH 50 POPS ACROSS NORTHERN AND WESTERN
PORTIONS OF THE FORECAST AREA...RANGING TO 30S ACROSS SOUTHEASTERN
PORTIONS. HOWEVER...POPS WILL NEED TO BE INCREASED IF THE MCS DOES
MATERIALIZE. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT
FOR THE ENTIRE AREA UNTIL 10 PM. WE SUSPECT COASTAL AREAS WILL NOT
HAVE A THREAT FOR SEVERE STORMS UNTIL THIS EVENING WHEN UPSTREAM
CONVECTION COULD WORK IT/S WAY TOWARD THE COAST. LOWS WILL BE IN
THE MID/UPPER 70S...EXCEPT LOCALLY WARMER ALONG THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...THE REMAINS OF THE CONVECTIVE SYSTEM FROM TONIGHT WILL PUSH
THROUGH THE FORECAST AREA DURING THE MORNING AS SHORT WAVE PUSHING
INTO THE ATLANTIC WATERS BY 15-18Z. NOT COMPLETELY SURE THAT THIS
WILL BE IN THE FORM OF AN MCS...BUT THERE DOES AT LEAST LOOK TO BE
FAIRLY HIGH COVERAGE OF CONVECTION AT THE START OF THE DAY...WITH
HIGHEST PROBABILITIES OF 50-60 PERCENT OVER EASTERN AREAS. LOCALLY
HEAVY RAINS COULD STILL BE ONGOING AFTER DAYBREAK WITH PWATS WELL
OVER 2 INCHES...ESPECIALLY IF THERE IS AN MCS THAT DEVELOPS PRIOR TO
DAYBREAK. CONSIDERABLE CLOUD COVER WILL PREVAIL ACROSS THE AREA
DURING THE MORNING HOURS WHICH WILL LIMIT INSOLATION...BUT IT WILL
ALLOW FOR DIFFERENTIAL HEATING BOUNDARIES TO COME INTO PLAY FOR
POSSIBLE AFTERNOON CONVECTION. THIS CLOUD COVER AND THE MORNING
PRECIP WILL SLOW THE RISE IN TEMPS...BUT HEIGHTS ALOFT SLOWLY BEGIN
TO CLIMB AS THE MID AND UPPER RIDGE OVER THE SOUTHERN PLAINS SLOWLY
SHIFTS EASTWARD AS THE LONG WAVE TROUGH IN THE EAST STARTS TO LIFT
OUT. THIS ALONG WITH NVA IN WAKE OF THE DEPARTING MORNING SHORT WAVE
WILL ALLOW FOR AT LEAST PARTIAL AFTERNOON SUNSHINE. THE DECREASE IN
MORNING INSOLATION AND SLIGHTLY LOWER 1000-850 THICKNESS AND 850
TEMPS WILL EQUATE TO TEMPS ACTUALLY STRUGGLING TO GET OUT OF THE 80S
OVER THE COASTAL ZONES AND IN PARTS OF BERKELEY...COLLETON AND
DORCHESTER. FURTHER SOUTH AND WEST WE LOOK FOR READINGS TO MAX OUT
IN THE LOWER AND MIDDLE 90S...HIGHEST WEST OF US-301 IN SE GA.
ASSOCIATED DEW POINTS WILL GENERALLY BE IN THE LOWER AND MIDDLE
70S...WHICH COMBINED WITH THE TEMPS SHOWS MAX HEAT INDICES LESS THAN
100 DEGREES OVER THE TRI-COUNTY AREA...100-105 OVER COASTAL GA AND
THE REMAINDER OF SC...BUT 105-110 DEGREES ACROSS MOST LOCATIONS
SOUTH OF THE SAVANNAH RIVER. WITH AN EXPECTED DECREASE IN CLOUD
COVER DURING THE AFTERNOON TO ALLOW FOR TEMPS TO CLIMB ABOVE NORMAL
YET AGAIN ACROSS OUR SOUTHERN AREAS...WE WILL ISSUE ANOTHER HEAT
ADVISORY FOR ALL GA ZONES...EXCEPT THE COASTAL GROUPINGS.

AS MORNING CONVECTION SHIFTS OFFSHORE...AFTERNOON CONVECTION WILL
HAVE A MORE DIFFICULT TIME IN INITIATING. BUT WITH DIFFERENTIAL
HEATING BOUNDARIES FROM THE DIMINISHING CLOUDINESS...A SURFACE
TROUGH IN SOUTHERN GA AND A WEAK SEA BREEZE WE SHOULD BE ABLE TO SEE
SLIGHT CHANCE TO CHANCE POPS IN THE AFTERNOON. HIGHEST POPS WILL BE
INLAND...CAPPED AT 40 PERCENT ALONG THE NW TIER...TRENDING DOWN TO
20 POPS AT THE IMMEDIATE COAST.

SUNDAY NIGHT THROUGH TUESDAY...THE MID AND UPPER RIDGE WILL REMAIN
CENTERED ACROSS THE LOWER MS VALLEY EARLY IN THE WEEK...AS SURFACE
HIGH PRESSURE TO THE NE OF THE REGION INITIALLY SHIFTS EAST INTO THE
ATLANTIC AND MERGES WITH THE TYPICAL BERMUDA RIDGE BY LATE TUESDAY.
A MESO LOW ACROSS SOUTHERN GA WITH AN ASSOCIATED TROUGH WILL REMAIN
NEAR OR JUST SOUTH OF THE REGION...AND THAT ALONG WITH THE SEA
BREEZE AND A NORTHERLY STEERING FLOW ALLOWING FOR CONVECTION TO
ADVECT IN WILL BE THE MAIN TRIGGERS FOR MAINLY DIURNAL CONVECTION.
AS THE RIDGING ALOFT BUILDS EAST IT ALLOWS FOR A SLOW BUT STEADY
RISE IN HEIGHTS WITH MORE LARGE SCALE SUBSIDENCE TO DEVELOP WHICH
WILL HOLD SHOWER/T-STORM PROBABILITIES DOWN TO NO MORE THAN SLIGHT
CHANCE TO CHANCE POPS MONDAY...AND LIMITING IT TO ONLY SLIGHT CHANCE
TUESDAY. GREATEST CHANCES BOTH DAYS WILL BE FAR INLAND WHERE BEST
BOUNDARY INTERACTION WILL OCCUR.

LOW LEVEL THICKNESS VALUES WILL INCREASE SLIGHTLY BOTH DAYS...WHILE
850 MB TEMPS CHANGE LITTLE. BUT WITH A GREATER AMOUNT OF INSOLATION
OUR TEMPS WILL BEGIN TO MODERATE ONCE AGAIN. TEMPS MONDAY WILL REACH
LOWER AND MIDDLE 90S ALL AREAS AWAY FROM THE BEACHES...THEN AS HIGH
AS THE MID AND UPPER 90S TUESDAY. THE COVERAGE OF HEAT INDICES OF
105-110 DEGREES WILL EXPAND SLOWLY NE...AND ADDITIONAL HEAT
ADVISORIES ARE ANTICIPATED BOTH DAYS. ALTHOUGH WE WILL FALL BELOW
HEAT ADVISORY CRITERIA WITH SUNSET EACH EVENING...KEEP IN MIND THAT
GIVEN OUR NIGHTTIME TEMPERATURES WILL ONLY DROP INTO THE MID AND
UPPER 70S...THIS IS NOT SUFFICIENT ENOUGH FOR CRITICAL NIGHTTIME
RELIEF FROM THE DAYTIME HIGH TEMPERATURES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE STRONG UPPER RIDGE WILL HOLD OVER THE REGION THROUGH EARLY
WEDNESDAY...THEN BEGIN TO BREAK DOWN AND SHIFT BACK WESTWARD AGAIN
AS ANOTHER BROAD UPPER TROUGH BUILDS OVER THE UPPER GT LAKES...OH
RIVER VALLEY AND NE STATES LATER WEDNESDAY THROUGH FRIDAY. THE LOW
LEVEL FLOW WILL VEER FROM SE ON TUESDAY TO SSW WEDNESDAY THROUGH
SATURDAY. DEEP LAYER MOISTURE STILL LOOKS TO BE LIMITED FOR
WIDESPREAD CONVECTION TUESDAY AND WEDNESDAY. THUS...HAVE KEPT
ISOLATED TO LOW END CHANCE POPS OVER INLAND LOCATIONS. CONVECTION
WILL BE DRIVEN ON THE MESOSCALE BOTH DAYS...AND GIVEN SW LOW LEVEL
FLOW...THE SEA BREEZE PENETRATION INLAND SHOULD BE LIMITED. WITH THE
STRONG UPPER RIDGE IN PLACE AND LIGHT SSW LOW LEVEL FLOW...EXPECT THE
HOT AND VERY HUMID CONDITIONS TO STAY IN PLACE...WITH HEAT ADVISORY
CRITERIA VERY POSSIBLE EACH DAY ACROSS THE ENTIRE AREA.
FOR THURSDAY AND BEYOND...THE UPPER RIDGE WEAKENS AND MOVES
WESTWARD...AND DEEP LAYER MOISTURE INCREASES. HAVE GONE WITH LOW END
DIURNALLY FORCED CONVECTION THURSDAY THROUGH SATURDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR WX TO PREVAIL THE MAJORITY OF THE 18Z/31 TAF CYCLE. SCATTERED
SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WEST OF
THE TERMINALS ...THEN PUSH TOWARD THE COAST OVERNIGHT.
HOWEVER...UNCERTAINTY IN THE COVERAGE YIELDS TOO LITTLE CONFIDENCE
TO MENTION THIS IN THE TAFS ATTM. SREF AND MOS GUIDANCE SUGGEST
MVFR CIGS AND/OR VSBYS DEVELOPING TOWARD DAYBREAK BUT AGAIN WILL
LEAVE OUT OF TAFS WITH RATHER LOW CONFIDENCE IN COVERAGE. WINDS
WILL GUST AT TIMES THIS AFTERNOON AS THE SEA BREEZE PUSHES PAST
THE TERMS.

EXTENDED AVIATION OUTLOOK...THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL BE SUNDAY...BUT EVEN DURING THIS TIME
FRAME...THERE IS ONLY A SMALL CHANCE FOR BRIEF MVFR CONDITIONS WITH
ANY CONVECTION.

&&

.MARINE...
THERE ARE NO ISSUES THROUGH TONIGHT WITH AN ONSHORE FLOW REGIME
EXPECTED TO PERSIST. WINDS GENERALLY 15 KT OR LESS WITH SEAS 3 FT
OR LESS.

HIGH PRESSURE STRETCHING FROM OFF NEW ENGLAND TO THE MID ATLANTIC
REGION SUNDAY WILL BUILD SW INTO THE LOCAL WATERS ON MONDAY...THEN
SHIFT FURTHER EAST ON TUESDAY. OUTSIDE OF CONVECTION THIS WILL
RESULT IN FAIRLY QUIET MARINE CONDITIONS EARLY IN THE WEEK...WITH
EAST AND SE WINDS AT NO MORE THAN 10 OR 15 KT AND SEAS GENERALLY 3
FT OR LESS.

FOR WEDNESDAY AND THURSDAY...THE BERMUDA RIDGE AXIS WILL
SETUP JUST NORTH OF THE AREA...ALLOWING WINDS TO BECOME MORE
SOUTHERLY. WINDS OF 15 KTS OR LESS AND SEAS 3 FEET OR LESS EXPECTED
THROUGH THE PERIOD. THE STRONGEST WINDS OF AROUND 15 KTS EXPECTED
NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE.

&&

.CLIMATE...
A NEW RECORD HIGH MINIMUM OF 78 DEGREES WAS SET FOR JULY 30 AT
THE CHARLESTON AIRPORT. THE PREVIOUS RECORD WAS 77 SET IN 2002.

RECORD HIGH MINIMUMS FOR JULY 31...
CHARLESTON AIRPORT /KCHS/.....79 SET IN 1999
DOWNTOWN CHARLESTON /KCHL/....84 SET IN 1999
SAVANNAH AIRPORT /KSAV/.......79 SET IN 1896

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR GAZ087-088-
     099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042-043-
     047>049-051.
MARINE...NONE.

&&

33/44
Hazardous weather outlook, Jul 31, 2:53 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 31 2010

GAZ087-088-099>101-114>116-118-137-138-140-011000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
353 PM EDT SAT JUL 31 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID TO
UPPER 90S AND MODERATE LEVELS OF HUMIDITY MAY PRODUCE HEAT
INDICES OF 105 DEGREES OR GREATER DURING THE AFTERNOON HOURS
FOR MUCH OF NEXT WEEK. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

GAZ117-119-139-141-SCZ040-042-043-047>049-051-011000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
353 PM EDT SAT JUL 31 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE LOWER TO
MID 90S AND MODERATE LEVELS OF HUMIDITY MAY PRODUCE HEAT INDICES
OF 105 DEGREES OR GREATER DURING THE AFTERNOON HOURS FOR MUCH OF
NEXT WEEK. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

SCZ044-045-050-052-011000-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
353 PM EDT SAT JUL 31 2010

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE LOWER TO
MID 90S AND MODERATE LEVELS OF HUMIDITY MAY PRODUCE HEAT INDICES
OF 105 DEGREES OR GREATER DURING THE AFTERNOON HOURS FOR MUCH OF
NEXT WEEK. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ330-350-352-354-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
353 PM EDT SAT JUL 31 2010

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ374-011000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 PM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 3:06 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT SAT JUL 31 2010

GAZ099-114-115-312045-
CANDLER-EVANS-TATTNALL-
406 PM EDT SAT JUL 31 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...TATTNALL AND
CANDLER COUNTIES THROUGH 445 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EXCELSIOR TO
MANASSAS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...HAGAN...MANASSAS...METTER...
PULASKI AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3241 8206 3242 8193 3240 8191 3228 8195
      3227 8196 3227 8189 3224 8184 3224 8182
      3222 8180 3205 8185 3207 8218
TIME...MOT...LOC 2006Z 291DEG 4KT 3233 8199 3215 8205

The radar

The Charleston,SC radar (KCLX), 122 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
July 31, 3:31 PM EST to 3:32 PM EST
Where
Tattnall County, 1.36 mi ESE of Reidsville Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.060, -82.130

Law enforcement reported a tree and power line down across the road near the intersection of Old Reidsville-Collins Road and Burkhalter Road, a tree down near the intersection of Lazy K Lane and Highway 178, and estimated winds of 60 mph, in Reidsville, South Carolina.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249895.